Results 1 to 5 of 5

Thread: Naphcon-A for dry eyes?!

  1. #1
    Join Date
    Jul 2012
    Location
    Cyberspace
    Posts
    15

    Naphcon-A for dry eyes?!

    Hello there
    First of all, I'm really glad to find this forum. I feels good to see people who have the same problem and share their agonies and tips.

    I've been having dry eyes for years, but the only symptom I used to get was puffy eye (only one of my eyes) and some discomfort.
    But this year dryness got really crazy, I wake up with really red eyes, and they do itch.

    My doctor said this is only dryness, and gave me artificial tears and naphcon-A for 2 weeks.

    I'm a bit worried about the Naphcon thing:

    1. When I used it, it works really well. My redness clears and my eyes look much better. But it seems that redness builds up until the time of the next dose. And needless to say that when I wake up, my eyes are still red.
    So, does naphcon-A cure the redness? Or it temporarily "masks" it?
    If it only masks redness, and when I stop it redness will come back, and there is no use of it I believe.
    I'm dubious about it, because I read it is addictive.

    2. I've heard that anti-histamics are no good for dry eyes. Is naphcon considered an anti-histamic? Do they usually give to poeple with dry eyes?


    3. Since I used Naphcon-A, I noticed a vague blue line that looks like a blood vessel hat hides beneath the white eye ball.
    There its approximate location:


    Is there a vein or artery here? And could naphon-A be causing it?

    Thanks! : )

  2. #2
    Join Date
    Nov 2007
    Location
    Melbourne, Australia
    Posts
    126
    Blog Entries
    15
    Hi, firstly, your eye looks clear and inflammation free. Lots of people would be pretty happy if that had eyes like that

    I seem to recall my doc giving me Naphcon to try also in the early days. As the active ingredient wears off, rebound redness can occur. He/She gave you both tears and Naphcon in an effort to cover the bases so to speak. Tears to help keep your dry eye lubricated and the allergy drops in case there are underlying allergies attached.

    If you can rule out allergies, then I'd be inclined to stop taking the Naphcon. You're right, just like reality TV, it can be addictive.

    Best.
    Jamie

  3. #3
    Join Date
    Jan 2005
    Location
    Poulsbo, WA
    Posts
    5,320
    Blog Entries
    407
    Is naphcon considered an anti-histamic?
    *Correction* (if anyone saw my original, sorry). Yes, it has an antihistamine *but* it also has a vasoconstrictor, which temporarily constricts the blood vessels to make your eyes *look* better. If you need an antihistamine, you can get one without the vasoconstrictor. There's plenty around.

    Do they usually give to poeple with dry eyes?
    No
    Correct me if I'm wrong, others in the community, but I have a really hard time imagining any dry eye specialist ever pushing drops with vasoconstrictors to their dry eye patients. If you ask them about it, and you're dealing with significant redness, they'd probably say it's OK to use a vasoconstrictor on special occasions only.

    So, does naphcon-A cure the redness? Or it temporarily "masks" it?
    (My comments are about the vasoconstrictor part only) It not only masks it, it makes it worse if you continue using it. Problem is, if your redness is due to dryness or allergy or whatever, as jads says you can get 'addicted' to the vasoconstrictors as the only way to make your eyes look normal... all the while making them worse.
    Last edited by Rebecca Petris; 01-Aug-2012 at 00:09. Reason: correction re ingredients.
    Rebecca Petris
    The Dry Eye Zone

  4. #4
    Join Date
    Jul 2012
    Location
    Cyberspace
    Posts
    15
    Hi Jads,
    Lol, these are not my eyes, it is a pic I googled to demonostrate the location of the blue vessle
    Even after naphcon, my eyes are not as clear as this pic
    Thanks for your input.

  5. #5
    Join Date
    Jul 2012
    Location
    Cyberspace
    Posts
    15
    Thank you Rebecca so much,
    I'm now even more determined to stop it!

    Can I stop it right away, or should I "wean" my eyes?

    This is my fourth day, I was using it 4 times a day.
    How should I wean it?
    3 times for 2 days, and then twice for 2 days?
    Or is it safe to just stop it suddenly?

    Thank you 🌹

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •